MAUDE Adverse Event Report: ANIKA THERAPEUTICS INC ORTHOVISC; SODIUM HYALURONATE FOR INTRAARTICULAR INJECTION

ANIKA THERAPEUTICS INC ORTHOVISC; SODIUM HYALURONATE FOR INTRAARTICULAR INJECTION
Model Number 630-254
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Arthritis (1723); Arthralgia (2355); Swelling/ Edema (4577)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Began swelling whole left leg (b)(6) 2020, went to doctor (b)(6) 2020 due to increase swelling.Due to complication from injection and necessary aspiration and surgery, i have increase immobility in leg.Patient reported 2 aspiration.I orthovisc surgery with overnight hospital stay.
 
Event or Problem Description
Follow-up submission, see h10 for plant investigation.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.Multiple due diligence attempts were made by the manufacturer to the patient's clinic.No response from the clinic was received.An investigation was performed at the manufacturing plant.The lot number was not provided and the device was not returned to the manufacturing plant for investigation.Trending analysis of the reported event confirms that the overall risk was acceptable and no corrective action was required.This complaint will be re-assessed upon receipt of new and relevant information.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRAARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS INC
32 wiigins ave
bedford MA 01730
MDR Report Key11394878
Report Number3007093114-2021-00002
Device Sequence Number1166588
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number630-254
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;